Alert archive / Texas / River Flood Warnings in 2017

River Flood Warning 47, NWS Shreveport, LA

May 22, 20174 counties in Texas

NWS Shreveport, LA issued this river flood warning at May 22, 2017, 1:48 PM CDT for 4 counties in Texas. It took effect at May 22, 2017, 10:32 PM CDT. It was in force for 5 days.

The area

The outline as issued.

The facts

Issued
May 22, 2017, 1:48 PM CDT (18:48 UTC)
In effect from
May 22, 2017, 10:32 PM CDT
Expired
May 27, 2017, 2:26 PM CDT
In force
5 days
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Nacogdoches County, TX, Rusk County, TX, San Augustine County, TX, Shelby County, TX

The radar

The Shreveport radar (KSHV), 105 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Attoyac Bayou near Chireno (ATBT2). The gauge peaked at 15.04 ft at May 26, 2017, 5:00 PM CDT.

actionminormoderate510152005/2205/2305/2405/2505/2605/2705/28
Action stage
13.5 ft
Minor stage
14 ft
Moderate stage
22 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08038000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

835 
WGUS44 KSHV 221848
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Shreveport LA
148 PM CDT Mon May 22 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC005-073-347-231848-
/O.NEW.KSHV.FL.W.0046.170523T0900Z-170527T1200Z/
/LUFT2.1.ER.170523T0900Z.170523T1800Z.170526T0000Z.NO/
148 PM CDT Mon May 22 2017

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Angelina River Near Lufkin.
* from late tonight to Saturday morning...or until the warning is 
  cancelled.
* AT  7:00 AM Monday The stage was 7.7 feet. 
* Minor flooding is forecast. 
* Flood stage is 10.0 feet. 
* Forecast...Rise above flood stage by early tomorrow and continue to
  rise to near 10.3 feet by early Wednesday morning. The river will 
  fall below flood stage by Thursday evening.

&&

LAT...LON 3144 9462 3145 9474 3148 9482 3150 9482 3146 9466

$$

TXC347-401-405-419-231847-
/O.NEW.KSHV.FL.W.0047.170523T0332Z-170527T1926Z/
/ATBT2.1.ER.170523T0332Z.170524T1800Z.170527T0126Z.NO/
148 PM CDT Mon May 22 2017

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Attoyac Bayou Near Chireno.
* from this evening to Saturday afternoon...or until the warning is 
  cancelled.
* AT  1:30 PM Monday The stage was 8.2 feet. 
* Minor flooding is forecast. 
* Flood stage is 14.0 feet. 
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 18.4 feet by Wednesday evening. The river will fall below 
  flood stage by Friday evening.

&&

LAT...LON 3142 9432 3191 9451 3192 9447 3157 9429 3150 9430

$$

25
3 follow-up statements
262 
WGUS84 KSHV 230108
FLSSHV


Flood Statement
National Weather Service Shreveport LA
808 PM CDT Mon May 22 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC347-401-405-419-240108-
/O.EXT.KSHV.FL.W.0047.170523T0651Z-170527T1902Z/
/ATBT2.1.ER.170523T0651Z.170524T1800Z.170527T0102Z.NO/
808 PM CDT Mon May 22 2017

The flood warning continues for
  the Attoyac Bayou Near Chireno.
* from late tonight to Saturday afternoon...or until the warning is 
  cancelled.
* At  7:30 PM Monday The stage was 11.1 feet. 
* Minor flooding is forecast.
* Flood stage is 14.0 feet. 
* Forecast...Rise above flood stage by after midnight tomorrow and 
  continue to rise to near 18.3 feet BY Wednesday evening. The river 
  will fall below flood stage by Friday evening.

&&

LAT...LON 3142 9432 3191 9451 3192 9447 3157 9429 3150 9430

$$

25
523 
WGUS84 KSHV 232020
FLSSHV


Flood Statement
National Weather Service Shreveport LA
320 PM CDT Tue May 23 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC347-401-405-419-242020-
/O.EXT.KSHV.FL.W.0047.000000T0000Z-170527T0000Z/
/ATBT2.1.ER.170524T1800Z.170525T1200Z.170526T0600Z.NO/
320 PM CDT Tue May 23 2017

The flood warning continues for
  the Attoyac Bayou Near Chireno.
* until Friday evening...or until the warning is cancelled.
* At  2:30 PM Tuesday The stage was 12.7 feet. 
* Minor flooding is forecast.
* Flood stage is 14.0 feet. 
* Forecast...Rise above flood stage by tomorrow early afternoon and 
  continue to rise to near 14.9 feet BY Thursday morning. The river 
  will fall below flood stage by early Friday morning.
* Impact...at 14.0 feet...Expect lowland flooding for the next several
  days of the heavily wooded floodplain. Ranchers that have cattle 
  and equipment near the river should move them to higher ground.

&&

LAT...LON 3142 9432 3191 9451 3192 9447 3157 9429 3150 9430

$$

25
801 
WGUS84 KSHV 240144
FLSSHV


Flood Statement
National Weather Service Shreveport LA
844 PM CDT Tue May 23 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC347-401-405-419-240214-
/O.CAN.KSHV.FL.W.0047.000000T0000Z-170527T0000Z/
/ATBT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
844 PM CDT Tue May 23 2017

The flood warning is cancelled for
  the Attoyac Bayou Near Chireno.
* At  8:30 PM Tuesday The stage was 12.9 feet. 
* Flood stage is 14.0 feet. 
* Forecast...The river will crest below flood stage at 13.9 feet 
  early Thursday morning.
* Impact...at 14.0 feet...Expect lowland flooding for the next several
  days of the heavily wooded floodplain. Ranchers that have cattle 
  and equipment near the river should move them to higher ground.

&&

LAT...LON 3142 9432 3191 9451 3192 9447 3157 9429 3150 9430

$$

25

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 22, 1:05 PM CDT, 43 minutes earlier.

Area forecast discussion, May 22, 1:05 PM CDT, 43 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
105 PM CDT Mon May 22 2017

.AVIATION...
For the 22/18z TAFs, a large area of rain will persist across much
of the area south of Interstate 30, including all of Northwest and
North Central Louisiana, through at least 23/00z. Most of the rain
should move east of all TAF sites by midnight. MVFR ceilings are
also expected tonight as low clouds develop. The wet soils and
light winds should also allow for fog formation and possible IFR
flight conditions across much of the area during the early morning
hours of Tuesday. Visibilities should improve after sunrise, but
MVFR ceilings will persist through the end of the TAF period.
Another round of showers and thunderstorms may begin to affect
Southeast Oklahoma and East Texas, including KTYR, KGGG, and KLFK,
late in the TAF period as a cold front approaches the area.

CN

&&

.PREV DISCUSSION... /issued 1008 AM CDT Mon May 22 2017/

UPDATE...
Swath of scattered to numerous showers continued to push east-
northeast across the ARKLATEX this morning. Latest mosaic radar
analysis displayed precipitation already had come to an end
across southeast OK and portions of southwest AR and northeast TX.
Latest VIS satellite imagery showed clearing skies across the
aforementioned areas. Given the latest radar trend, this update
resulted in several tweaks. The first of which was to adjust the
POP grids to reflect location of precip /dropped POPs below
mentionable across the northwest zones/. Secondly, given clearing
skies across southeast OK and extreme southwest AR, and extensive
cloud cover elsewhere, this will result in temps struggling to
reach the 70 degree mark /within the BKN-OVC cloud cover/ versus
middle 70s across the rain-free and cloud-free areas. Lastly,
tweaked the dewpoint temps and subsequently the relative humidity
values according to recent trends. Otherwise, forecast largely on
track with this widespread showers continuing to shift eastward
with time throughout the aftn, leading to declining precip from
west to east.

PREV DISCUSSION... /issued 316 AM CDT Mon May 22 2017/

DISCUSSION...
Widespread rainfall this morning across the western half of the
Four State Region, all in response to well defined shortwave
across Central Texas quickly moving our way. Upper level
divergence is already providing the lift necessary across much of
the region with our area firmly entrenched in the left exit region
of a 90+kt upper level jet across Central and Western Texas which
can be seen well early this morning on water vapor imagery. GFS
is hinting at a split upper jet signature later this morning
developing across our southern zones which can only further
enhance forcing for widespread showers and thunderstorms. For this
reason, have bumped pops upward to categorical for the southern
half of our region and likely pops as far north as the Middle Red
River Valley of Northeast Texas and Southern Arkansas where
present radar trends are far outpacing the models northward precip
forecasts. SFC frontal boundary should remain well south of our
region today and that should keep any flooding concerns well south
of our area as well. The Lower Toledo Bend and Sam Rayburn Country
of Deep East Texas into West Central and East Central Louisiana
can take upwards of a couple inches of rain as these regions have
been missed from the more moderate rainfall over the last week or
more. The shortwave to our west early this morning will move
quickly our way today with QPF likely trending downward across our
western zones by afternoon with the best PVA shifting eastward
into our far southeast zones. Temperatures may struggle to reach
70 degrees today as post frontal northeast winds, cloud cover and
high rain chances should result in not much of a warmup today.

Tapered pops back to low end chance variety overnight as our
region will be in between the departing shortwave to our east and
a developing longwave trough to our north and west. This next
upstream trough really begins to dig across the Central/Southern
Plains on Tue with strong upper forcing moving into the region
from the northwest during the day. For this reason, have increased
pops during the day Tuesday to low end likely variety along and
ahead of a strong cold front that will be moving through the
region late Tue aftn/Tue Evng. There will be no surface based
instability to speak of on Tue despite a trending signal in the
latest 00z GFS that a spoke of PVA in association with the
longwave trough may eject our way with a slight negative tilt.

We should see the rain quickly coming to an end from northwest to
southeast across the region Tue Night in the wake of the frontal
boundary as we see drier air becoming entrained into the trough
from Central Texas into the Lower Miss Valley Tue Night as well.
Much cooler temperatures filtering into the region Tue Night as
well with lows ranging through the 50s across most areas with
upper 40s possible across portions of SW AR and SE OK. We should
see some sun returning to portions of the region on Wed with
daytime highs mostly in the 70s with our coldest night likely
occurring Wed Night with lows ranging from the middle 40s north to
middle 50s south, some 15 to 20 degrees below normal for late May.

The upper trough will eject out into the Ohio Valley for Thu as we
begin seeing weak upper ridging move in from the west. A
developing trough of low pressure across the Inter Mountain West
for late week into the upcoming weekend will result in increasing
rain chances as we approach the late weekend into early next
week.

Prelims to follow...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  68  60  75  54 /  90  30  60  50
MLU  71  60  78  57 /  90  40  60  60
DEQ  75  55  73  49 /  20  40  60  30
TXK  70  57  73  53 /  40  40  60  40
ELD  69  56  74  53 /  90  30  60  60
TYR  69  60  73  54 /  80  40  60  30
GGG  67  59  74  54 /  80  40  60  40
LFK  71  63  79  58 /  90  40  60  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

29/09
Hazardous weather outlook, May 22, 11:44 AM CDT, 2 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1144 AM CDT Mon May 22 2017

ARZ070>073-LAZ001>006-010>014-017>022-TXZ110-112-124>126-136>138-
149>153-165>167-231645-
Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-
Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-
Natchitoches-Winn-Grant-Caldwell-La Salle-Camp-Cass-Wood-Upshur-
Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-
Shelby-Angelina-San Augustine-
1144 AM CDT Mon May 22 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous showers and a few thunderstorms persisted
across portions of east Texas, deep east, southwest Arkansas and
northern and central Louisiana. No strong to severe thunderstorms
are expected today but some of these storms could produce locally
heavy rainfall, especially across the Lower Toledo Bend and Sam
Rayburn Country of Deep East Texas into portions of West Central
and East Central Louisiana. The precipitation activity will shift
east of the region this evening, and the moist low level
conditions could result in a brief period for the development of
patchy fog late tonight or early Tuesday morning, with
visibilities being capable of dropping to below six miles.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Showers and thunderstorms will become likely once again late
tonight or Tuesday morning along and ahead of a strong cold
front. A deep trough of low pressure across the Central and
Southern Plains will provide the lift necessary for the
thunderstorm activity on Tuesday but the rain should quickly come
to an end Tuesday Night from west to east across the Four State
Region. Much cooler air will filter into the region for Wednesday
into Thursday with lows in the 40s possible across some areas
Wednesday Night. Temperatures will rebound for the end of the work
week into the upcoming weekend with rain chances back in the
forecast by late weekend.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters should not be needed through
tonight.

ARZ050-051-059>061-OKZ077-TXZ096-097-108-109-111-231645-
Sevier-Howard-Little River-Hempstead-Nevada-McCurtain-Red River-
Bowie-Franklin-Titus-Morris-
1144 AM CDT Mon May 22 2017

This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

A lingering shower may near portions of northeast Texas and
southwest Arkansas this afternoon, however confidence of this
occurrence is low. Otherwise, there may be a brief period for the
development of patchy fog late tonight or early Tuesday morning,
with visibilities being capable of dropping to below six miles.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Showers and thunderstorms will become likely once again late
tonight or Tuesday morning along and ahead of a strong cold
front. A deep trough of low pressure across the Central and
Southern Plains will provide the lift necessary for the
thunderstorm activity on Tuesday but the rain should quickly come
to an end Tuesday Night from west to east across the Four State
Region. Much cooler air will filter into the region for Wednesday
into Thursday with lows in the 40s possible across some areas
Wednesday Night. Temperatures will rebound for the end of the work
week into the upcoming weekend with rain chances back in the
forecast by late weekend.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters should not not be needed through
tonight.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:08 PM CDTRiver Flood WarningSHVAnderson, Cherokee, Houston38 hr
May 22, 1:48 PM CDTRiver Flood WarningSHVAngelina, Cherokee, Nacogdoches18 days

Nearby

River Flood Warnings in Texas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.